Brown spotting instead of period

Patient

Q: My period is for some reason very light and just brown. It usually starts that way, but it's been five days now. I've been taking birth control for about a year, but last month I had to go without it because my dad forgot to order it, so I re-started this month. Last week I had sex after missing two pills, I think, and I read that this could be a sign of pregnancy but it didn't specify how long the spotting lasts. I've lost a lot of weight recently, but I'm not underweight. Why is this happening, am I pregnant?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews